MAUDE Adverse Event Report: PERFUSION SYSTEMS AFFINITY CP PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLE

PERFUSION SYSTEMS AFFINITY CP PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLE
Model Number BBAP40
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion: the complaint could not be confirmed, as the device was not returned for analysis.The root cause of the issue could not be determined.Review of the complaint file noted that heparin anticoagulant was used.Review of the device history record found no abnormalities during the manufacturing process that would cause or contribute to the reported event.During the investigation of the oxygenator (pe 0703902720-10) foreign material (polycarbonate) was identified in the oxygenator device.Medtronic is unable to determine if the foreign material was generated from the ap40 as the device was discarded.Additionally, the information about the case (pump records, etc.; pe 0703902720-10) was reviewed with chris pierce (medtronic sr medical education program manager) and no conclusions were made indicating this occurrence is a result of an issue with the device.A clinical review of this pe was not required as the customer confirmed that there was no allegation that the device performance was related to the patient's death.No further escalation is required.Trends for issues with this product are reviewed at quarterly quality meetings.No further actions to be taken at this time.This regulatory report is being submitted as part of a retrospective review and remediation per d00953163 as part of a capa action.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use (the patient was on fem-fem va extracorporeal membrane oxygenation (ecmo) and impella for support) of a mc3 nautilus oxygenator, there was difficulty maintaining flow above 0.25 l/min after ~5 hours of use.The medtronic ap40 pump and medtronic circuit (part number bb9e78r4 l/t sprt) was changed out for a cardiohelp circuit and the flow improved to 3.5-4.0 l/min.It was suspected that the nautilus clotted off.Patient expired later in day; the customer was unable to conclude if this occurrence was related to the patient death.Additional details: drainage: 24 edwards (l fem), return: 19 edwards (l fem).Support was initiated 1:20 am, w/5,000 heparin, q: 4.3, rpm: 3070, impella remained.An abrupt drop in flow around 6:00 am.Unable to maintain flow above 0.25l/min, difficult draw on post-membrane sample port and high flow draw on pre-membrane sample at 6:40 am, q: 0.25 l/min, rpm: 3665 and ap-40 felt ¿hot¿- no grinding feel/noise.Circuit was changed to cardiohelp, (cannula was not changed out) at 7:00 am, q: 4.0, rpm: 3665, pt: 22 inr: 2.1 aptt: 90.2.Patient remained stable, but expired later in the day.Pre/post membrane pressures are not measured.An adapter was not used with the ap40, it was mounted directly in the bio-console.See the attachments for the ecmo record and information pertaining to medication that was administered during this ecmo case.Note: the customer commented that this device appeared to have more condensation than other non- nautilus devices; this was a comment only and no additional investigation or follow up is necessary for the customer.

Brand Name
AFFINITY CP PUMP
Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLE
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17323898
Report Number2184009-2023-00827
Device Sequence Number6319640
Product Code KFM
UDI-Device Identifier00643169855199
UDI-Public00643169855199
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K191077
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2022
Device Model NumberBBAP40
Device Catalogue NumberBBAP40
Device Lot Number219359851
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2020
Initial Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/29/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age59 YR
Patient SexMale